Alert archive / Michigan / Wind Advisories in 2011
Wind Advisory 4, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Mar 1, 2011, 4:14 PM EST for Houghton County, Keweenaw County, Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 4:14 PM EST (21:14 UTC)
- Expired
- Mar 1, 2011, 9:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS73 KMQT 012114 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 414 PM EST TUE MAR 1 2011 ...VERY GUSTY WINDS OVER THE KEWEENAW... .LOW PRESSURE NORTHEAST OF LAKE SUPERIOR WILL CONTINUE TO MOVE QUICKLY TO THE EAST. STRONG WINDS BEHIND A COLD FRONT THAT MOVED THROUGH THE REGION WILL CONTINUE INTO THIS EVENING...ESPECIALLY OVER THE HIGHER TERRAIN OF THE KEWEENAW PENINSULA. MIZ001-003-020515- /O.NEW.KMQT.WI.Y.0004.110301T2114Z-110303T0200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 414 PM EST TUE MAR 1 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST WEDNESDAY. HAZARDOUS WEATHER... * WEST TO NORTHWEST WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS. IMPACTS... * SMALLER BRANCHES MAY BREAK FROM TREES...AND LOOSE OBJECTS CAN BE BLOWN AROUND. DRIVING CONDITIONS MAY BECOME DIFFICULT IN MORE EXPOSED AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLB
2 follow-up statements
957 WWUS73 KMQT 012118 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 418 PM EST TUE MAR 1 2011 CORRECTED ADVISORY END TIME ...VERY GUSTY WINDS OVER THE KEWEENAW... .LOW PRESSURE NORTHEAST OF LAKE SUPERIOR WILL CONTINUE TO MOVE QUICKLY TO THE EAST. STRONG WINDS BEHIND A COLD FRONT THAT MOVED THROUGH THE REGION WILL CONTINUE INTO THIS EVENING...ESPECIALLY OVER THE HIGHER TERRAIN OF THE KEWEENAW PENINSULA. MIZ001-003-020200- /O.EXT.KMQT.WI.Y.0004.000000T0000Z-110302T0200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 418 PM EST TUE MAR 1 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... HAZARDOUS WEATHER... * WEST TO NORTHWEST WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS. IMPACTS... * SMALLER BRANCHES MAY BREAK FROM TREES...AND LOOSE OBJECTS CAN BE BLOWN AROUND. DRIVING CONDITIONS MAY BECOME DIFFICULT IN MORE EXPOSED AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
785 WWUS73 KMQT 020224 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 924 PM EST TUE MAR 1 2011 MIZ001-003-020330- /O.EXP.KMQT.WI.Y.0004.000000T0000Z-110302T0200Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 924 PM EST TUE MAR 1 2011 ...WIND ADVISORY HAS EXPIRED... HAZARDOUS WEATHER... * A FEW WIND GUSTS UP TO 45 MPH ARE STILL POSSIBLE THROUGH MIDNIGHT...BUT WINDS WILL CONTINUE TO DIMINISH THE REST OF THIS EVENING. IMPACTS... * SMALL BRANCHES MAY STILL BREAK FROM TREES THIS EVENING ANND LOOSE OBJECTS CAN BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:40 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 1, 12:40 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1240 PM EST TUE MAR 1 2011
UPDATED FOR 18Z AVIATION DISCUSSION
.DISCUSSION...
LOW PRESSURE ALONG THE MANITOBA/ONTARIO BORDER JUST EAST OF LAKE
WINNIPEG WILL SHIFT EAST TO JUST SOUTH OF JAMES BAY BY 00Z
WEDNESDAY. THIS WILL DRAG A COLD FRONT NW TO SE OVER THE CWA FROM
TODAY...ENTERING AROUND 15Z...MOVE EAST OF A LINE FROM MQT TO IMT
SHORTLY AFTER 21Z...AND EXIT AROUND 00Z. AHEAD OF THE COLD
FRONT...STRONG WSW WINDS WILL PUSH 850MB TEMPS TO AROUND 0C TO AS
MUCH AS 2C OVER CENTRAL UPPER MI /WARMEST BASED OFF THE NAM/. HEDGED
THE FORECAST TOWARDS THE WARMER SOLUTION ACROSS THE FAVORABLE
DOWNSLOPE LOCATIONS FROM BARAGA THROUGH MARQUETTE COUNTIES NEAR LAKE
SUPERIOR. WHILE MUCH OF THE ENERGY AND MOISTURE WILL REMAIN OVER
CENTRAL LAKE SUPERIOR AND NORTHWARD...LIGHT SNOW SHOWERS WILL BE
POSSIBLE. SNOW SHOWERS WILL BECOME MORE FAVORABLE AFTER 00Z AS COLD
AIR RUSHES IN ON NW WINDS. 850MB TEMPS WILL FALL TO -22C FAR WEST BY
06Z. THE BEST CHANCE FOR SIGNIFICANT SNOW ACROSS THE KEWEENAW WILL
BE AROUND 00Z...BEFORE SHIFTING EAST OF MUNISING TOWARDS 06Z. KEPT
SNOW AMOUNTS AROUND 1-4 INCHES NEAR LAKE SUPERIOR...HIGHEST NEAR
GRAND MARAIS. LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. BLOWING
SNOW WITH GUSTS NEARING 40 MPH WILL REMAIN POSSIBLE /HIGHLIGHTED
THIS IN THE HWO/. HOWEVER...CUT THE POTENTIAL FOR BLSN TO POPS OVER
20 DUE TO WARMER TEMPERATURES TODAY ADDING A THICKER LAYER TO THE
TOP OF THE SNOW PACK WHICH SHOULD LIMIT SOME OF THE BLSN.
ON WEDNESDAY...STRONG/COLD SFC HIGH PRESSURE WILL MOVE OVERHEAD FROM
THE NORTHERN PLAINS. THIS WILL ACT TO DISRUPT LES...WITH
WARMER/DRIER WESTERLY FLOW OVER THE KEWEENAW BY 00Z THURSDAY...AND
SNOW SHOWERS EXPECTED TO MOVE COMPLETELY OFFSHORE AROUND 06Z. HIGH
TEMPS WILL 10 TO 20 DEGREES BELOW SEASONAL NORMAL VALUES.
DID NOT ADJUST LOW TEMPS WEDNESDAY NIGHT INTO THURSDAY MORNING
MUCH...STILL BELOW GUIDANCE PARTICULARLY EAST AS MODELS CONTINUE TO
HINT AT A BRIEF PERIOD OF FEWER CLOUDS AND INVERSION HEIGHTS CRASH
BELOW. HAVE ADDED SLIGHT CHANCE POPS FOR THE APPROACHING SYSTEM FROM
OUR WEST JUST PRIOR TO DAYBREAK THURSDAY.
THE NEXT SFC TROUGH WILL RESIDE JUST EAST OF THE CWA BY 06Z
FRIDAY...AND MOVE EAST OF THE AREA FRIDAY AFTERNOON. THE GFS REMAINS
ROBUST WITH ITS QPF OVER THE CWA LATE THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...WITH AN AVERAGE 0.2 INCHES. THE 12 AND 00Z RUNS OF
THE ECMWF WERE NOT TOO FAR OFF. HAVE GONE WITH A COMPROMISE FORECAST
AT THIS POINT...BUT DO STILL EXPECT THE HEAVIER PRECIPITATION TO
FALL JUST SOUTH OF THE CWA /BEST MOISTURE FEED/. 850MB TEMPS WILL
HOVER BETWEEN -7 AND -10C FOR MUCH OF THIS PERIOD...WARMING TO
AROUND -2C BY 00Z SATURDAY. THE IDEA OF FREEZING DRIZZLE/RAIN IS
BECOMING LESS OF A CONCERN TOWARDS THE END OF THE SYSTEM WHEN
CONSIDERING THE 00Z MODEL RUNS...AS MUCH OF THE MOISTURE SHOULD BE
OUT OF THE AREA BEFORE MID DAY FRIDAY. FEW CHANGES WERE MADE TO THE
ONGOING FORECAST PAST FRIDAY.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
WITH STRONG CAA IN THE WAKE OF A LOW PRESSURE SYSTEM MOVING THROUGH
NRN ONTARIO...EXPECT MVFR CIGS TO DEVELOP THAT WILL PERSIST INTO WED
MORNING. W WINDS VEERING NW WILL ALSO BECOME QUITE GUSTY AT BOTH
SITES GIVEN THE STRONG PRES GRADIENT ASSOCIATED WITH THE LOW. SOME
SCT LIGHT LES SNOW SHOWERS ARE ALSO EXPECTED TO DEVELOP BUT VSBY AT
KCMCX IS NOT EXPECTED TO FALL BLO MVFR WITH A LESS FAVORABLE NW WIND
TONIGHT AND AN INFLUX OF VERY DRY AIR. AT KSAW...MAINLY JUST A FEW
FLURRIES WITH NO VSBY SHOULD PREVAIL.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
SW WINDS AHEAD OF A LOW PRESSURE SYSTEM MOVING INTO NRN ONTARIO WILL
INCREASE TO GALES THIS MORNING ACROSS ALL BUT THE FAR WRN PORTION OF
THE LAKE AND LSZ265 (FROM KMQT TO KEWEENAW BAY TO MANITOU ISLAND).
WINDS WILL THEN VEER TO NW GALES LATE THIS AFTERNOON AND EVENING
OVER ALL BUT THE WRN 1/4 OF THE LAKE AS A STRONG COLD FRONT SWEEPS
THROUGH THE AREA. COLD AIR SPILLING OVER THE LAKE WILL ALSO RESULT
IN HEAVY FREEZING SPRAY TUESDAY NIGHT INTO WEDNESDAY. STRONG HIGH
PRESSURE WILL THEN QUICKLY MOVE OVER THE UPPER GREAT LAKES FOR
WED/THURS ALLOWING WINDS TO DIMINISH TO LESS THAN 25 KTS WED
AFTERNOON INTO MUCH OF THURSDAY. WINDS WILL STAY LIGHT THU NIGHT AND
FRI AS A WEAK LOW PRESSURE TROUGH PASSES. WINDS COULD INCREASE TO
NEAR 30 KT OVER THE ERN TWO THIRDS OF THE LAKE BY SATURDAY AS THE
NRLY GRADIENT TIGHTENS BEHIND STRONG HIGH PRESSURE OVER CENTRAL
CANADA AND LOW PRESSURE DEEPENING OVER THE MID MISSISSIPPI VALLEY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR LSZ263>267.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY FOR
LSZ267.
GALE WARNING FROM 10 AM THIS MORNING TO 7 AM EST WEDNESDAY FOR
LSZ266.
HEAVY FREEZING SPRAY WARNING FROM 6 PM EST /5 PM CST/ THIS
EVENING TO 7 AM EST /6 AM CST/ WEDNESDAY FOR LSZ162.
GALE WARNING UNTIL 2 AM EST WEDNESDAY FOR LSZ264.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LSZ263.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY FOR
LSZ265.
LAKE MICHIGAN...
NONE.
&&
DISCUSSION...KF
AVIATION...JLB
MARINE...VOSSHazardous weather outlook, Mar 1, 4:45 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 445 AM EST TUE MAR 1 2011 MIZ001>007-009>014-084-085-021200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 445 AM EST TUE MAR 1 2011 /345 AM CST TUE MAR 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS TO 40 MPH WILL BE POSSIBLE ACROSS THE TIP OF THE KEWEENAW PENINSULA THIS AFTERNOON...ALONG WITH AREAS OF BLOWING SNOW WHICH WILL CONTINUE TONIGHT. WINDS WILL BECOME NORTHWESTERLY TONIGHT...WITH AREAS OF BLOWING AND DRIFTING SNOW AS WINDS GUST UP TO 40 MPH ACROSS ALGER AND LUCE COUNTIES NEAR LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LIGHT TO MODERATE LAKE EFFECT SNOW AND PATCHY BLOWING SNOW WILL CONTINUE INTO WEDNESDAY...MAINLY EAST OF MUNISING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-021200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 445 AM EST TUE MAR 1 2011 /345 AM CST TUE MAR 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SOUTHWEST TO WEST GALES TO 35 KNOTS CAN BE EXPECTED ACROSS MAINLY CENTRAL AND EASTERN LAKE SUPERIOR TODAY...WITH NORTHWESTERLY GALES TO 40 MPH EXPECTED OVER THE EAST HALF OF LAKE SUPERIOR TONIGHT. HEAVY FREEZING SPRAY WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY FREEZING SPRAY WILL CONTINUE THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-021200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 445 AM EST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST GALE FORCE GUSTS TO 35 KNOTS WILL BE POSSIBLE TUESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:34 PM EST | Heavy Freezing Spray Warning | MQT | 45 hr |
Nearby
Wind Advisories in Michigan, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.